Warning signs overdose on these 10 medicines (part 1)

When you are not feeling well, one of your first instincts might be to make an appointment with your doctor and order a prescription. Medications can help us get back on the road to recovery and feel more like us. On the other hand, when used incorrectly, certain medications can cause life-threatening complications.

Here are signs that there may be overdose in these 10 medicines.

1. Adderall

Adderall is a drug used to treat attention deficit hyperactivity disorder. It is part of a class of drugs called stimulants, and can help people with ADHD stay focused on activities and pay attention for a longer period of time. Adderall may also help improve behavior problems and listening skills. Some signs of an overdose of Adderall are tachycardia (abnormally rapid heart rate), tremors, confusion, restlessness, hallucinations, and anxiety.

2. Albuterol

Approximately 1 in 12 people in the United States (approximately 25 million) have asthma. If you are one of them, you probably have used a rescue inhaler, such as albuterol. This medicine helps to relax the muscles of the airways and increase the flow of air to the lungs to make breathing easier. Albuterol can literally be a lifesaver during an asthma attack. However, taking too many puffs can be harmful and even cause death. Some signs of an overdose include dry mouth, chest pain, tremors, fast heartbeat, and seizures.

3. Azithromycin

If you have an infection, your doctor will prescribe antibiotics to help you heal. Depending on the type of infection, you may receive a prescription for Azithromycin (also known as Zithromax), an antibiotic that helps fight bacterial infections such as bronchitis and pneumonia. Some signs of an overdose of azithromycin include stomach upset, vomiting, nausea, and diarrhea.

4. Lipitor

High cholesterol is one of the biggest risk factors for heart disease. Although it can be inherited, it can also be from consuming a diet high in saturated fats. If you have been diagnosed with high cholesterol, your doctor may prescribe a cholesterol-lowering drug, such as Lipitor (also known as atorvastatin). Not much is known about the signs of an overdose of Lipitor. However, Drugs.com points out some side effects to consider, such as back or side pain, pain or difficulty urinating, vomiting, diarrhea, muscle spasms, and nausea.

5. Prozac

Approximately 14.8 million American adults (6.7% of the population) suffer from major depressive disorder, according to the Depression and Bipolar Support Alliance. If you experience ongoing depression, a drug your psychiatrist might recommend is Prozac. This is a selective serotonin reuptake inhibitor, antidepressant. Some signs of a Prozac overdose, highlighted in a case report, include tachycardia, tremors, nausea, drowsiness, and vomiting.